EconPapers    
Economics at your fingertips  
 

Facelifting in utility maximization

Kasper Larsen (), Halil Mete Soner () and Gordan Žitković ()
Additional contact information
Kasper Larsen: Carnegie Mellon University
Halil Mete Soner: ETH
Gordan Žitković: University of Texas at Austin

Finance and Stochastics, 2016, vol. 20, issue 1, pages 99-121

Abstract: Abstract We establish the existence and characterization of a primal and a dual facelift—discontinuity of the value function at the terminal time—for utility maximization in incomplete semimartingale-driven financial markets. Unlike in the lower and upper hedging problems, and somewhat unexpectedly, a facelift turns out to exist in utility maximization despite strict convexity in the objective function. In addition to discussing our results in their natural, Markovian environment, we also use them to show that the dual optimizer cannot be found in the set of countably additive (martingale) measures in a wide variety of situations.

Keywords: Boundary layer; Convex analysis; Convex duality; Facelift; Financial mathematics; Incomplete markets; Markov processes; Utility maximization; Unspanned endowment; 91G10; 91G80; 60K35 (search for similar items in EconPapers)
JEL-codes: C61 G11 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00780-015-0274-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:spr:finsto:v:20:y:2016:i:1:d:10.1007_s00780-015-0274-y

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Series data maintained by Sonal Shukla ().

 
Page updated 2017-03-06
Handle: RePEc:spr:finsto:v:20:y:2016:i:1:d:10.1007_s00780-015-0274-y